Alert archive / Mississippi / River Flood Warnings in 2024
River Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 11, 2024, 8:28 PM CST for Noxubee County, Mississippi. It took effect at Feb 12, 2024, 6:00 PM CST. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Feb 11, 2024, 8:28 PM CST (02:28 UTC)
- In effect from
- Feb 12, 2024, 6:00 PM CST
- Expired
- Feb 12, 2024, 8:18 AM CST
- In force
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 94 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Noxubee River at Macon (MCNM6). The gauge peaked at 25.30 ft at Feb 13, 2024, 12:00 AM CST.
- Action stage
- 27 ft
- Minor stage
- 28 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02448000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
207
WGUS44 KJAN 120228
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
828 PM CST Sun Feb 11 2024
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Noxubee River At Macon affecting Noxubee County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Monday morning at 830 AM CST.
&&
MSC103-121430-
/O.NEW.KJAN.FL.W.0021.240213T0000Z-240213T1800Z/
/MCNM6.1.ER.240213T0000Z.240213T0000Z.240213T0000Z.NO/
828 PM CST Sun Feb 11 2024
...FLOOD WARNING IN EFFECT FROM MONDAY EVENING TO EARLY TUESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Noxubee River at Macon.
* WHEN...From Monday evening to early Tuesday afternoon.
* IMPACTS...At 28.0 feet, Cattle grazing land downstream of highway
45 on the left side begins to flood.
* ADDITIONAL DETAILS...
- At 8:00 PM CST Sunday the stage was 20.5 feet.
- Forecast...The river is expected to rise to a crest of 28
feet tomorrow evening.
- Flood stage is 28 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Noxubee River
Macon 28.0 20.5 Sun 8 pm CST 28.0 25.2 20.9
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$
LP1 follow-up statement
451
WGUS84 KJAN 121418
FLSJAN
Flood Statement
National Weather Service Jackson MS
818 AM CST Mon Feb 12 2024
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Noxubee River At Macon affecting Noxubee County.
MSC103-121530-
/O.CAN.KJAN.FL.W.0021.240213T0000Z-240212T1418Z/
/MCNM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
818 AM CST Mon Feb 12 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Noxubee River At Macon.
* ADDITIONAL DETAILS...
- At 8:00 AM CST Monday the stage was 23.9 feet.
- Forecast...The river is expected to rise to a crest of 27.4
feet tomorrow morning.
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Tue Wed Thu
Noxubee River
Macon 28.0 23.9 Mon 8 am CST 27.4 25.0 20.9
&&
LAT...LON 3300 8852 3307 8862 3314 8875 3320 8867
3313 8855 3304 8845
$$
SWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 11, 5:53 PM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Feb 11, 5:53 PM CST, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 553 PM CST Sun Feb 11 2024 ...New AVIATION... .DISCUSSION... Issued at 346 PM CST Sun Feb 11 2024 Tonight through Saturday night: Severe storms are expected across the CWA this afternoon and evening. The most intense storms are expected along and south of a line from Winnsboro, Louisiana to De Kalb in Kemper County Mississippi where damaging wind gusts, large hail and a few strong tornadoes will be possible. Mid afternoon radars showed a line of severe storms tracking east from the Highway 82 Corridor to well north of Interstate 20. This activity is expected to hinder the development of additional severe storm develop in its wake. Farther south though a surface low over the east Texas/southwest Louisiana line is expected to track northeast through Monday. This surface low was being supported by a closed low as noted on mid afternoon satellite imagery/RAP analysis spinning over the Texas panhandle. A warm front associated with the surface low was noted on surface analysis near a line from Natchez to Meridian. This warm front will try to push a little farther north through this evening while the surface low rides along it. Storms developing south of the warm front are expected to become focused along the warm front to maximize potential for severe development. In addition, locally heavy rain will also be possible with the strongest storms and will fall over wet soils from previous rainfall last several days. Some runoff issues should be expected and may briefly lead to flooding of poor drainage and low lying areas. Although the severe threat is expected to end before midnight tonight the surface low will still be over our CWA and note shift east of Mississippi along with its cold front until Monday morning. This will end most of the significant rain however, light rain chances will continue due to the closed low that will take until Monday night to move far enough to the northeast of Mississippi to end any chance of measurable precipitation. Cooler than normal temperatures are expected Monday night through Tuesday night but near normal temperatures are expected again Wednesday afternoon. Dry weather is expected Monday night through Thursday night but rain chances return from the southwest Friday as another low pressure system approaches the region. Friday there will be a surface low in the northwest Gulf that will help increase moisture over our area while a strong cold front approaches from the central Plains. These two features will form a squeeze play over our CWA Saturday resulting in widespread rain followed by a return to dry weather and cooler than normal temperatures Saturday night and Sunday. /22/ && .AVIATION... (00Z TAFS) Issued at 547 PM CST Sun Feb 11 2024 Local radars showed numerous TSRA across the area resulting in IFR cigs across the northern half and a mix of MVFR/VFR cigs across the southern half of the CWA. Poor flying conditions are expected to continue through 16Z Mon as a center of low pressure moves across the area MVFR/IFR conditions will prevail with occasional VFR and LIFR conditions. After 16Z Monday cntrl and southern TAF sites wl begin to improve. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 53 63 35 57 / 80 30 0 0 Meridian 58 68 37 59 / 90 70 0 0 Vicksburg 48 57 34 58 / 80 10 0 0 Hattiesburg 58 69 37 60 / 90 70 0 0 Natchez 48 57 35 59 / 70 10 0 0 Greenville 49 55 34 56 / 80 40 0 0 Greenwood 53 60 34 57 / 100 40 10 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && /22/
In the hours before
Special weather statement, Feb 11, 6:16 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Jackson MS
616 PM CST Sun Feb 11 2024
LAZ024>026-120115-
Tensas LA-Concordia LA-Catahoula LA-
616 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TENSAS...NORTHERN
CONCORDIA AND CENTRAL CATAHOULA PARISHES THROUGH 715 PM CST...
At 615 PM CST, Doppler radar was tracking a strong thunderstorm near
Mayna, or 7 miles south of Jonesville, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jonesville, Wildsville, and Frogmore around 620 PM CST.
Ferriday around 625 PM CST.
Clayton and Lee Bayou around 630 PM CST.
Spokane around 635 PM CST.
Cooter Point around 645 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for northeastern
Louisiana...and southwestern Mississippi.
&&
LAT...LON 3188 9160 3188 9158 3194 9151 3192 9147
3178 9146 3175 9138 3174 9138 3132 9190
3146 9201 3151 9201
TIME...MOT...LOC 0015Z 225DEG 52KT 3152 9184
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
CRSpecial weather statement, Feb 11, 7:05 PM CST, 1 hour 23 minutes before
Special Weather Statement National Weather Service Jackson MS 705 PM CST Sun Feb 11 2024 MSZ045-051-120145- Newton MS-Neshoba MS- 705 PM CST Sun Feb 11 2024 ...A STRONG THUNDERSTORM WILL IMPACT NORTHERN NEWTON AND SOUTHERN NESHOBA COUNTIES THROUGH 745 PM CST... At 704 PM CST, Doppler radar was tracking a strong thunderstorm near Conehatta, or 7 miles southwest of Union, moving northeast at 55 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. This strong thunderstorm will be near... Union, Decatur, Stratton, Little Rock, and Neshoba around 710 PM CST. Tucker, House, Bethsaida, and Herbert Springs around 715 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. A Tornado Watch remains in effect until 100 AM CST for central and east central Mississippi. && LAT...LON 3238 8923 3258 8932 3279 8892 3248 8892 TIME...MOT...LOC 0104Z 237DEG 49KT 3250 8922 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH DB
Special weather statement, Feb 11, 7:49 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
749 PM CST Sun Feb 11 2024
MSZ048-053-054-059-120230-
Jefferson MS-Copiah MS-Hinds MS-Claiborne MS-
749 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN CLAIBORNE...NORTHEASTERN
JEFFERSON...SOUTHWESTERN HINDS AND NORTHWESTERN COPIAH COUNTIES
THROUGH 830 PM CST...
At 748 PM CST, Doppler radar was tracking a strong thunderstorm over
Hermanville, or 11 miles east of Port Gibson, moving northeast at 45
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Utica, Carpenter, Rocky Springs, and Reganton around 755 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central,
southwestern and west central Mississippi.
&&
LAT...LON 3175 9098 3186 9102 3215 9080 3216 9077
3217 9077 3217 9078 3219 9076 3219 9075
3221 9075 3221 9074 3222 9073 3215 9061
3205 9054 3175 9086
TIME...MOT...LOC 0148Z 217DEG 41KT 3197 9079
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Feb 11, 7:52 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
752 PM CST Sun Feb 11 2024
MSZ054-055-120230-
Copiah MS-Simpson MS-
752 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SIMPSON AND COPIAH
COUNTIES THROUGH 830 PM CST...
At 752 PM CST, Doppler radar was tracking a strong thunderstorm over
Hazlehurst, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Crystal Springs, Hazlehurst, and Gallman around 755 PM CST.
Hopewell around 800 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central and
southwestern Mississippi.
&&
LAT...LON 3170 9074 3182 9074 3184 9072 3189 9072
3205 9054 3205 9009 3170 9045
TIME...MOT...LOC 0152Z 224DEG 39KT 3190 9040
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
CRSpecial weather statement, Feb 11, 7:56 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
756 PM CST Sun Feb 11 2024
MSZ044-050-120245-
Scott MS-Leake MS-
756 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LEAKE AND NORTHWESTERN
SCOTT COUNTIES THROUGH 845 PM CST...
At 756 PM CST, Doppler radar was tracking a strong thunderstorm over
Forkville, or 10 miles north of Morton, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Walnut Grove, Lena, Tuscola, and Ludlow around 800 PM CST.
Carthage and Standing Pine around 805 PM CST.
Redwater, Edinburg, and Madden around 815 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
&&
LAT...LON 3238 8966 3244 8975 3251 8977 3283 8953
3283 8932 3269 8932
TIME...MOT...LOC 0156Z 217DEG 51KT 3250 8965
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CRSpecial weather statement, Feb 11, 8:18 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
818 PM CST Sun Feb 11 2024
MSZ049-055-056-120315-
Smith MS-Rankin MS-Simpson MS-
818 PM CST Sun Feb 11 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN RANKIN...NORTHWESTERN
SIMPSON AND NORTHWESTERN SMITH COUNTIES THROUGH 915 PM CST...
At 818 PM CST, Doppler radar was tracking a strong thunderstorm near
Whites, or 9 miles south of Florence, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jackson, Florence, Braxton, Star, Monterey, and Piney Woods around
825 PM CST.
Cato around 830 PM CST.
Johns around 835 PM CST.
Polkville around 850 PM CST.
Pelahatchie around 855 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CST for central
Mississippi.
&&
LAT...LON 3195 9020 3195 9019 3199 9021 3199 9022
3201 9023 3202 9022 3202 9023 3209 9023
3209 9024 3214 9024 3239 8981 3229 8973
3222 8973 3222 8967 3216 8962 3193 9017
TIME...MOT...LOC 0218Z 239DEG 36KT 3202 9016
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:14 PM CST | Special Weather Statement | JAN | Rankin | 31 min |
| Feb 11, 6:21 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 39 min |
| Feb 11, 6:45 PM CST | Severe Thunderstorm Warning | JAN | Attala, Neshoba, Winston | 26 min |
| Feb 11, 7:03 PM CST | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Warren | 3 hr |
| Feb 11, 7:05 PM CST | Special Weather Statement | JAN | Neshoba | 40 min |
| Feb 11, 7:49 PM CST | Special Weather Statement | JAN | Claiborne | 41 min |
| Feb 11, 7:52 PM CST | Special Weather Statement | JAN | Copiah | 38 min |
| Feb 11, 7:56 PM CST | Special Weather Statement | JAN | Leake | 49 min |
| Feb 11, 8:18 PM CST | Special Weather Statement | JAN | Rankin | 57 min |
| Feb 11, 8:37 PM CST | Special Weather Statement | JAN | Copiah | 68 min |
| Feb 11, 9:03 PM CST | Flash Flood Warning | JAN | Copiah, Hinds, Rankin, Scott, Simpson | 3 hr |
| Feb 11, 9:25 PM CST | Special Weather Statement | JAN | Adams, Franklin | 65 min |
| Feb 11, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 36 min |
| Feb 11, 11:42 PM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Feb 11, 11:43 PM CST | Severe Thunderstorm Warning | JAN | Marion | 30 min |
| Feb 12, 12:05 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar | 27 min |
| Feb 12, 12:11 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Lincoln | 34 min |
| Feb 12, 12:22 AM CST | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Feb 12, 12:38 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 82 min |
| Feb 12, 1:38 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Feb 12, 1:40 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 65 min |
| Feb 12, 1:48 AM CST | River Flood Warning | JAN | Yazoo | 5 days |
| Feb 12, 2:09 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 46 min |
| Feb 12, 2:24 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Jones | 2 hr |
| Feb 12, 3:21 AM CST | River Flood Warning | JAN | Madison, Yazoo | 10 days |
| Feb 12, 8:06 AM CST | River Flood Warning | JAN | Hinds, Warren | 8 days |
| Feb 12, 8:08 AM CST | River Flood Warning | JAN | Copiah, Simpson | 4 days |
| Feb 12, 11:14 AM CST | River Flood Warning | JAN | Neshoba | 4 days |
| Feb 12, 11:14 AM CST | River Flood Warning | JAN | Leake | 5 days |
| Feb 12, 11:28 AM CST | River Flood Warning | JAN | Lawrence | 5 days |
| Feb 12, 11:28 AM CST | River Flood Warning | JAN | Marion | 24 hr |
Nearby
River Flood Warnings in Mississippi, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.